Compensated compactness for homogenization and reduction of dimension: The case of elastic laminates
2006 (English)In: Asymptotic Analysis, ISSN 0921-7134, Vol. 47, no 02-jan, 139-169 p.Article in journal (Refereed) Published
The aim of this paper is to extend, to the linear elasticity system, the asymptotic analysis by compensated compactness previously developed by the authors for the linear diffusion equation. For simplicity, we restrict ourselves to stratified media. In the case of sole homogenization we recover the classical result of W.H. Mc Connel, deriving explicitly the effective elasticity tensor for stratified media. Here we give a new proof of his result, based on compensated compactness and on a technique of decomposing matrices. As for the case of simultaneous homogenization and reduction of dimension, we perform the asymptotic analysis, as the thickness tends to zero, of a three-dimensional laminated thin plate having an anisotropic, rapidly oscillating elasticity tensor. The limit problem is presented in three different ways, the final formulation being a fourth-order problem on the two-dimensional plate, with explicitly given elasticity tensors and effective source terms.
Place, publisher, year, edition, pages
2006. Vol. 47, no 02-jan, 139-169 p.
nonperiodic homogenization, reduction of dimension, theory of plates, compensated compactness, laminated or stratified materials, nonlinear problems
IdentifiersURN: urn:nbn:se:kth:diva-15592ISI: 000236714600008ScopusID: 2-s2.0-33645518417OAI: oai:DiVA.org:kth-15592DiVA: diva2:333634
QC 201005252010-08-052010-08-05Bibliographically approved